Alert archive / Maine / Wind Advisories in 2005
Wind Advisory 11, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Nov 24, 2005, 4:30 AM EST for Hancock County, Washington County, Maine. It took effect at Nov 24, 2005, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2005, 4:30 AM EST (09:30 UTC)
- In effect from
- Nov 24, 2005, 12:00 PM EST
- Expired
- Nov 24, 2005, 10:23 PM EST
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 240930 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 430 AM EST THU NOV 24 2005 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF DOWNEAST MAINE THIS AFTERNOON INTO THIS EVENING... .INTENSE LOW PRESSURE AND ITS ASSOCIATED WARM FRONT APPROACHING FROM THE GREAT LAKES WILL INTENSIFY AND REACH NORTHERN NEW ENGLAND THIS EVENING BEFORE LIFTING INTO QUEBEC PROVINCE LATER TONIGHT. WINDS WILL BE ON THE INCREASE AHEAD OF THIS SYSTEM THIS AFTERNOON AND CONTINUE INTO THIS EVENING BEFORE DECREASING LATER TONIGHT. MEZ016-017-029-030-241730- /O.UPG.KCAR.HW.A.0007.051124T1700Z-051125T0100Z/ /O.NEW.KCAR.WI.Y.0011.051124T1700Z-051125T0100Z/ INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR... BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 430 AM EST THU NOV 24 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL BECOME EAST AND INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON INTO EARLY TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE LOCAL MEDIA OUTLETS...FOR THE LATEST WEATHER INFORMATION. $$ FITZSIMMONS
3 follow-up statements
000 WWUS71 KCAR 242110 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 410 PM EST THU NOV 24 2005 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF DOWNEAST MAINE THIS INTO THIS EVENING... .INTENSE LOW PRESSURE AND ITS ASSOCIATED WARM FRONT APPROACHING FROM THE GREAT LAKES WILL INTENSIFY AND REACH NORTHERN NEW ENGLAND THIS EVENING BEFORE LIFTING INTO QUEBEC PROVINCE LATER TONIGHT. WINDS WILL BE ON THE INCREASE AHEAD OF THIS SYSTEM AND CONTINUE INTO THIS EVENING BEFORE DECREASING LATER TONIGHT. MEZ016-017-029-030-250100- /O.CON.KCAR.WI.Y.0011.000000T0000Z-051125T0100Z/ INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR... BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 410 PM EST THU NOV 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. WINDS WILL BECOME EAST AND INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH INTO EARLY TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE LOCAL MEDIA OUTLETS...FOR THE LATEST WEATHER INFORMATION. $$ KHW
000 WWUS71 KCAR 250059 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 759 PM EST THU NOV 24 2005 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF DOWNEAST MAINE THROUGH LATE EVENING... .INTENSE LOW PRESSURE WILL LIFT INTO QUEBEC PROVINCE LATER TONIGHT. STRONG GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE LATE EVENING HOURS OVER SOUTHEAST PROTIONS OF DOWNEAST MAINE BEFORE GRADUALLY DECREASING LATER TONIGHT. MEZ016-017-029-030-250400- /O.EXT.KCAR.WI.Y.0011.000000T0000Z-051125T0400Z/ INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR... BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 759 PM EST THU NOV 24 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THROUGH THE LATE EVENING HOURS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE LOCAL MEDIA OUTLETS...FOR THE LATEST WEATHER INFORMATION. $$ KHW
000 WWUS71 KCAR 250323 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1023 PM EST THU NOV 24 2005 MEZ016-017-029-030-250430- /O.CAN.KCAR.WI.Y.0011.000000T0000Z-051125T0400Z/ INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR... BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1023 PM EST THU NOV 24 2005 ...WIND ADVISORY IS CANCELLED... SOUTHWEST WINDS HAVE BEGUN TO DECREASE SOMEWHAT ACROSS THE AREA WITH PEAK WINDS GENERALLY REMAINING UNDER 40 MPH DURING THE PAST HOUR. AS A RESULT...THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. $$ KHW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:20 PM EST, 13 hours 10 minutes earlier.
Area forecast discussion, Nov 23, 3:20 PM EST, 13 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
320 PM EST WED NOV 23 2005
.SYNOPSIS...
A WAVE OF LOW PRESSURE OVER WESTERN NEW BRUNSWICK WILL PRODUCE A
PERIOD OF LIGHT SNOW ACROSS THE AREA INTO THIS EVENING BEFORE
LIFTING NORTHEAST OF THE AREA OVERNIGHT TONIGHT. HIGH PRESSURE
WILL BRIEFLY BUILD IN AND CREST OVER THE STATE LATER TONIGHT. LOW
PRESSURE WILL APPROACH FROM THE GREAT LAKES ON THANKSGIVING
SPREADING SNOW ACROSS THE REGION DURING THE AFTERNOON. THE SNOW
WILL CHANGE TO RAIN OVER DOWNEAST AREAS BEFORE THE LOW LIFTS NORTH
INTO QUEBEC THURSDAY NIGHT. A BLUSTERY DAY WILL FOLLOW WHILE THE
LOW CONTINUES NORTH INTO QUEBEC ON FRIDAY.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
TWO ISSUES TO DEAL W/ THIS FCST PERIOD... FIRST...PRECIP ECHOES
EXPANDING ACROSS CENTRAL AND DOWNEAST AREAS ATTM IN RESPONSE TO
UPPER SHORT WAVE CURRENTLY CROSSING SRN AREAS... THIS DISTURBANCE
WILL INTERACT W/ THE COLD FRONT JUST E OF THE FA LATER TODAY TO
INDUCE A WEAK SFC WAVE OVER WRN NB BY THIS EVE. THIS SFC WAVE THEN
XPCTD TO LIFT NE AWAY FROM THE AREA OVERNIGHT... WILL KEEP LIKELY
POPS GOING E CENTRAL AND NE THIS EVE AND WILL MENTION ACCUMS OF
1-2 INCHES POSSIBLE...
THEREAFTER...HGH BRIEFLY BUILDS OVER THE AREA LATER TNGT BUT IS
QUITE SHORT-LIVED AS INTENSE UPPER SHORT WAVE AND ASSOCIATED SFC
CLIPPER SYSTEM RACE RAPIDLY E FROM THE GRT LAKES... THIS SYSTEM
WILL BEGIN TO SPREAD SNOW OVER THE FA LATE THU AM SPREADING NE
THRU THE ERLY AFTN. INTENSE BUT SHORT-LIVED PERIOD OF LIFT
ASSOCIATED W/ THIS SYSTEM AS IT APPROACHES FROM THE W THU AFTN
THEN PIVOTS N INTO QUEBEC THU NGT. BECAUSE IT WILL BE A QUICK
HITTER...HAVE OPTED TO ISSUE A WNTR WX ADV FOR THE CENTRAL AND N
FOR THU AFTN INTO THU EVE. AS TOMORROW IS THANKSGIVING...WILL BE
LOTS OF LOCAL TRAVELING W/ PEOPLE HEADING HOME IN THE EVE WHEN
THERE IS XPCTD TO BE A BRIEF BURST OF HEAVY SNOW SO FELT IT
PRUDENT TO ISSUE THE ADV ATTM TO GET THE WORD OUT ERLY. STILL
THINKING 4-8 INCHES FOR THE HGHR ELEVS OF THE W AND N W/ 3-6
INCHES NE AND N CENTRAL. CRITICAL THICKNESSES...PRIMARILY BL
TEMPS...SUGGEST PRECIP TO CHG TO RAIN DOWNEAST INTO E CENTRAL
AREAS AS STRONG LL ERLY JETS ADVECTS SOME WARMER MARITIME AIR IN
FROM THE E. PRIMARILY SNOW UP N AND W BUT COULD SEE A CHNGOVER UP
INTO ZN 2 FOR AWHILE THU EVE...
BESIDES PRECIP...INTENSITY OF THIS SYSTEM COMBINED W/ 925 JET MAX
OF GREATER THAN 60 KTS PROGGED INTO THE FAR SE SUGGEST ANOTHER
ROUND OF POTENTIALLY STRONG WINDS AND HAVE ISSUED A HGH WND WATCH
FOR ZNS 16/17/29/30 FOR TOMORROW AFTN INTO EVE. SOME CONCERN AS TO
HOW MUCH WILL MIX DOWN AS ERLY WNDS NOT CLIMATOLOGICALLY FAVORED
FOR STRONG WINDS BUT HARD TO IGNORE SUCH A STRONG LL JET AND
BUFKIT MOMENTUM TRANSFER DOES INDICATE SOME PRETTY STRONG WINDS
WILL MIX DOWN SO WILL SEE...
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
SFC HIGH PRESSURE SYSTEM SHOULD SLIDE ACROSS OUR FORECAST AREA
(FA) ON SATURDAY WITH QUIET WX CONDS ON TAP. OTHERWISE..DURING
THE REMAINDER OF THE LONGER RANGE FCST PORTION WE WILL BE LOOKG
AT A BROAD AND PROLONGED PERIOD OF WAA...WITH CLDS AND PERHAPS
SOME LIGHT PCPN FROM TIME TO TIME. THIS IS IN GENERAL RESPONSE
TO A LOW CONFIDENCE PATTERN CHANGE WITH HEIGHTS RISING IN THE
EAST AND TROFING OVER THE 4 CORNERS LIFTING INTO THE CNTRAL
UNITED STATES.
APPEARS CHC FOR PCPN SAT NITE/ERY SUNDAY IN THE NORTH...WITH
AFOREMENTIONED WAA PTN...THEN ANOTHER SHOT EARLY NEXT WEEK.
THERMAL PTN WILL WARM ENUF FOR MAINLY RAIN SHWRS NEXT WEEK...
IF PTN CHANGE HOLDS.
&&
.AVIATION...
XPCT MVFR MOST AREAS INTO TNGT W/ CONDS POSSIBLY IMPROVING TO VFR
LATER TNGT AS SHORT WAVE EXITS AND HGH PRES BRIEFLY BUILDS IN.
CONDS SHOULD BEGIN TO DETERIORATE AT KBGR BEFORE 18Z THU W/ THE
APPROACH OF THE NXT SYSTEM...
&&
.MARINE...
WILL CONT TO HEADLINE GLW THU AFTN INTO THU NGT W/ THE APPROACH OF
THE RATHER INTENSE CLIPPER FROM THE W.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FOR MEZ001>006-010 FROM NOON THURSDAY
TO MIDNIGHT FRIDAY.
...HIGH WIND WATCH FOR MEZ016-017-029-030 FROM NOON THURSDAY TO 8
PM THURSDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 1 PM THURSDAY TO NOON FRIDAY.
&&
SHORT TERM/MARINE...KHW
LONG TERM/MARINE...STUREY
AVIATION...WOLFEHazardous weather outlook, Nov 23, 9:12 PM EST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 912 PM EST WED NOV 23 2005 ANZ050-MEZ001>006-010-011-015>017-029>032-241015- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 912 PM EST WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...OVERNIGHT ROADS COULD BE SLIPPERY IN SPOTS OVERNIGHT DUE TO THE EARLIER LIGHT SNOW AND FREEZING OF WATER ON ROADS.. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INTENSIFYING LOW PRESSURE WILL LIFT NORTH ACROSS THE REGION THURSDAY. THE LOW WILL BRING MOSTLY SNOW TO NORTHERN AREAS...WITH A MIX OF RAIN AND SNOW ACROSS THE REST OF REGION. THE GREATEST SNOW ACCUMULATIONS ARE EXPECTED ACROSS NORTHERN AREAS WHERE A WINTER WEATHER ADVISORY HAS BEEN ISSUED. PLEASE SEE THE PRODUCT ( PWMWSWCAR ) FOR ADDITIONAL INFORMATION RELATING TO THE WINTER WEATHER ADVISORY. THE INTENSIFYING LOW WILL ALSO BRING INCREASING WINDS TO PORTIONS OF WASHINGTON AND HANCOCK COUNTIES WHERE A HIGH WIND WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING. PLEASE SEE THE PRODUCT ( PWMNPWCAR ) FOR ADDITIONAL INFORMATION RELATING TO THE HIGH WIND WATCH. WINDS WILL INCREASE TO GALE LEVELS ACROSS THE COASTAL WATERS THURSDAY...WITH A GALE WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. PLEASE SEE THE COASTAL WATERS FORECAST PRODUCT ( PWMCWFCAR ) FOR ADDITIONAL INFORMATION RELATING TO THE COASTAL WATERS FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL...WIND REPORTS AND ANY WIND RELATED DAMAGE THURSDAY. NORCROSS
In the hours before
Special weather statement, Nov 23, 11:25 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1125 PM EST WED NOV 23 2005 MEZ001-002-004>006-010-011-015>017-029>032-240800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST... AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS... GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON... ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS... CHERRYFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 1125 PM EST WED NOV 23 2005 ...SLIPPERY ROADS POSSIBLE OVERNIGHT... LINGERING LIGHT SNOW OR SNOW SHOWERS WILL GRADUALLY DIMINISH AND END AFTER MIDNIGHT. LITTLE ADDITIONAL SNOW ACCUMULATION CAN BE EXPECTED BEFORE THE SNOW ENDS OVERNIGHT. TEMPERATURES WILL REMAIN WELL BELOW FREEZING THROUGH THE OVERNIGHT HOURS. EVEN THOUGH THE SNOW WILL END...ROADS MAY REMAIN SLIPPERY IN SPOTS. ANY ROADS WHICH ARE CURRENTLY JUST WET...COULD FREEZE CREATING ICY PATCHES OVERNIGHT. TRAVELERS SHOULD BE ALERT FOR THE ABOVE MENTIONED CONDITIONS AND SLOW DOWN AND MAINTAIN A SAFE DISTANCE BETWEEN OTHER VEHICLES. FITZSIMMONS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.